Alert archive / Georgia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 236, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 15, 2017, 4:42 PM EDT for Dougherty County, Turner County, Worth County, Georgia. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2017, 4:42 PM EDT (20:42 UTC)
- Expired
- Jul 15, 2017, 5:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dougherty County, GA, Turner County, GA, Worth County, GA
The radar
The Robins AFB radar (KJGX), 112 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 4:42 PM EDT | TSTM WND DMG | 5 N Sylvester, GA | REPORT OF A TREE DOWN ON POWERLINES NEAR HWY 33 AND OLD MAIL RD |
| Jul 15, 4:42 PM EDT | TSTM WND DMG | Shingler, GA | REPORT OF TREES DOWN ALONG HWY 112 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 696 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
447
WUUS52 KTAE 152042
SVRTAE
GAC095-287-321-152130-
/O.NEW.KTAE.SV.W.0236.170715T2042Z-170715T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
442 PM EDT SAT JUL 15 2017
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Turner County in south central Georgia...
Northeastern Dougherty County in southwestern Georgia...
Central Worth County in south central Georgia...
* Until 530 PM EDT
* At 441 PM EDT, severe thunderstorms were located along a line
extending from near Marine Corps Logistics Base to 7 miles north of
Ty Ty, moving northeast at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Ashburn, Sylvester, Albany, Marine Corps Logistics Base, Worth,
Terrell, Sycamore, Warwick, Rebecca, Amboy, Sylvester Airport,
Sibley, Inaha, Red Rock, Acree, Coverdale, Gammage, Hobby, Turner
Co Airport and Shingler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3180 8380 3180 8361 3183 8361 3182 8348
3179 8346 3174 8347 3171 8346 3170 8349
3160 8350 3160 8365 3153 8365 3153 8407
3162 8405 3166 8401 3172 8403 3176 8399
3180 8401 3180 8398 3183 8397 3184 8387
TIME...MOT...LOC 2041Z 241DEG 9KT 3156 8400 3159 8368
HAIL...<.75IN
WIND...60MPH
$$
42-DVD1 follow-up statement
924
WWUS52 KTAE 152057
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
457 PM EDT SAT JUL 15 2017
GAC095-152107-
/O.CAN.KTAE.SV.W.0236.000000T0000Z-170715T2130Z/
Dougherty GA-
457 PM EDT SAT JUL 15 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DOUGHERTY COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3180 8380 3180 8361 3183 8361 3182 8348
3179 8346 3171 8346 3170 8349 3160 8350
3160 8365 3153 8365 3153 8400 3163 8401
3165 8399 3165 8402 3172 8403 3176 8399
3180 8401 3180 8398 3183 8397 3184 8387
TIME...MOT...LOC 2057Z 235DEG 11KT 3158 8396 3169 8358
$$
GAC287-321-152130-
/O.CON.KTAE.SV.W.0236.000000T0000Z-170715T2130Z/
Turner GA-Worth GA-
457 PM EDT SAT JUL 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR TURNER AND CENTRAL WORTH COUNTIES...
At 457 PM EDT, severe thunderstorms were located along a line
extending from near Marine Corps Logistics Base to near Ashburn,
moving northeast at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Ashburn, Sylvester, Marine Corps Logistics Base, Worth, Terrell,
Sycamore, Warwick, Rebecca, Amboy, Sylvester Airport, Sibley, Inaha,
Red Rock, Acree, Coverdale, Gammage, Hobby, Turner Co Airport,
Shingler and Isabella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3180 8380 3180 8361 3183 8361 3182 8348
3179 8346 3171 8346 3170 8349 3160 8350
3160 8365 3153 8365 3153 8400 3163 8401
3165 8399 3165 8402 3172 8403 3176 8399
3180 8401 3180 8398 3183 8397 3184 8387
TIME...MOT...LOC 2057Z 235DEG 11KT 3158 8396 3169 8358
HAIL...<.75IN
WIND...60MPH
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:40 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jul 15, 2:40 PM EDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 240 PM EDT Sat Jul 15 2017 .NEAR TERM [Through Tonight]... Scattered to numerous showers and thunderstorms are expected this afternoon with the highest concentration stretching from the big bend and eastern panhandle northward into adjacent sections of southern Georgia. Storms will diminish after sunset with overnight lows generally in the mid 70s. One or two stronger storms cannot be ruled it, which is typical for this time of year. .SHORT TERM [Sunday Through Monday Night]... An upper level trough over the eastern CONUS will amplify through Sunday night, pushing a weak surface frontal boundary into the southeast by Sunday night. Our local area will see deep southwesterly flow, keeping atmospheric moisture content high and the N FL seabreeze front active. Expect scattered to numerous showers and thunderstorms both Sunday and Monday afternoon and highs in the upper 80s. Overnight lows will be in the low to mid 70s. .LONG TERM [Tuesday Through Saturday]... Part of the upper level trough will break off and become a cutoff low Tuesday/Tuesday night, then weaken and drift southwestward through the weekend. Afternoon seabreeze thunderstorms will be mostly focused across N FL, though scattered storms may still move inland into SW GA and SE AL. Highs will increase through the week into the low to mid 90s. Lows will remain mostly in the mid 70s. && .AVIATION [Through 18Z Sunday]... Scattered showers and thunderstorms are possible in the afternoon at all terminals, although any visibility reductions will be brief. The greatest chance of seeing a storm this afternoon appears to be near TLH and VLD. Otherwise, VFR conditions will generally prevail through the remainder of the period. && .MARINE... A weak frontal boundary will stall to our north, keeping winds generally from the south through the early week. Around mid-week, high pressure will begin to dominate again. Outside of thunderstorms, winds will be light and seas will be low through the period. && .FIRE WEATHER... No concerns. && .HYDROLOGY... A wet pattern will remain in place through early next week. Most areas will see 5 day accumulations around 1-2 inches with isolated higher values. No widespread flooding is expected. Areas that receive higher rainfall totals over a shorter period of time may see localized flooding. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 89 74 88 74 / 20 50 30 50 20 Panama City 76 86 75 85 75 / 30 40 40 50 30 Dothan 73 88 72 87 73 / 30 60 40 50 20 Albany 74 90 73 88 73 / 30 60 40 50 30 Valdosta 73 90 74 88 73 / 20 60 40 60 30 Cross City 73 91 73 90 73 / 20 40 20 40 20 Apalachicola 76 87 76 87 76 / 30 40 30 50 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...Moore LONG TERM...Moore AVIATION...DVD MARINE...Moore FIRE WEATHER...Barry HYDROLOGY...Moore
In the hours before
Special weather statement, Jul 15, 3:05 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
305 PM EDT SAT JUL 15 2017
GAZ148-151930-
Berrien GA-
305 PM EDT SAT JUL 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BERRIEN COUNTY UNTIL
330 PM EDT...
At 305 PM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm 7 miles east of Nashville, moving northeast at 10
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Nashville, Alapaha, Berrien Co A/P, Gladys, Weber, Glory and
Bannockburn.
LAT...LON 3123 8305 3117 8304 3116 8328 3148 8327
3147 8315 3146 8315 3144 8314 3140 8314
3139 8312 3136 8311 3135 8308 3133 8306
3130 8306 3128 8304
TIME...MOT...LOC 1905Z 209DEG 9KT 3124 8313
42-DVDSpecial weather statement, Jul 15, 3:15 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
315 PM EDT SAT JUL 15 2017
GAZ145-146-151945-
Colquitt GA-Mitchell GA-
315 PM EDT SAT JUL 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MITCHELL AND
NORTHWESTERN COLQUITT COUNTIES UNTIL 345 PM EDT...
At 315 PM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm near Pelham, moving north at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Pelham, Camilla, Sale City, Laney, Mitchell Co A/P, Poplar Arbor
Church, Hartsfield, Ticknor, Hinsonton and Cotton.
LAT...LON 3134 8400 3133 8399 3133 8393 3108 8396
3108 8418 3123 8429 3135 8400
TIME...MOT...LOC 1915Z 159DEG 9KT 3110 8406
42-DVDSpecial weather statement, Jul 15, 3:16 PM EDT, 1 hour 26 minutes before
Special Weather Statement National Weather Service Tallahassee FL 316 PM EDT SAT JUL 15 2017 FLZ016-GAZ156-151945- Gadsden FL-Decatur GA- 316 PM EDT SAT JUL 15 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GADSDEN AND SOUTHEASTERN DECATUR COUNTIES UNTIL 345 PM EDT... At 316 PM EDT, National Weather Service doppler radar indicated a a strong thunderstorm near Quincy, moving north at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Quincy, Havana, Gretna, Attapulgus, Freemont, Littman, Douglas City, Mount Pleasant, Florence, Scotland, Jamieson, Gibson, Faceville, Laingkat, Santa Clara, Shady Rest, Fowlstown, Quincy Airport, Branchville and Hinson. LAT...LON 3056 8439 3049 8464 3074 8478 3084 8447 TIME...MOT...LOC 1916Z 159DEG 9KT 3060 8452 42-DVD
Special weather statement, Jul 15, 3:44 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
344 PM EDT SAT JUL 15 2017
GAZ148-152015-
Berrien GA-
344 PM EDT SAT JUL 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR BERRIEN COUNTY UNTIL 415 PM
EDT...
At 344 PM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm over Enigma, or 12 miles southeast of Tifton,
moving northeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Nashville, Enigma, Alapaha, Cottle, Berrien Co A/P, Gladys, Weber,
Glory and Bannockburn.
LAT...LON 3116 8331 3119 8333 3124 8333 3126 8338
3130 8343 3132 8344 3136 8343 3140 8337
3146 8337 3147 8334 3148 8334 3147 8315
3140 8314 3139 8312 3135 8309 3135 8308
3125 8304 3120 8305
TIME...MOT...LOC 1944Z 245DEG 13KT 3138 8332
42-DVDLocal storm report, Jul 15, 4:32 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
432 PM EDT SAT JUL 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 1 ESE ENIGMA 31.41N 83.31W
07/15/2017 BERRIEN GA 911 CALL CENTER
REPORT OF TREE LIMB ON POWERLINE NEAR HWY 82 AND
FIRETOWER RD
&&
RHLocal storm report, Jul 15, 4:37 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
437 PM EDT SAT JUL 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG BAINBRIDGE 30.91N 84.58W
07/15/2017 DECATUR GA 911 CALL CENTER
REPORTS OF TREES AND POWERLINES DOWN THROUGHOUT
BAINBRIDGE
&&
RHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 2:29 PM EDT | Special Weather Statement | TAE | Colquitt | 31 min |
| Jul 15, 2:51 PM EDT | Special Weather Statement | TAE | Grady | 39 min |
| Jul 15, 3:05 PM EDT | Special Weather Statement | TAE | Berrien | 25 min |
| Jul 15, 3:15 PM EDT | Special Weather Statement | TAE | Mitchell | 30 min |
| Jul 15, 3:20 PM EDT | Severe Thunderstorm Warning | TAE | Decatur | 55 min |
| Jul 15, 3:44 PM EDT | Special Weather Statement | TAE | Berrien | 31 min |
| Jul 15, 3:47 PM EDT | Severe Thunderstorm Warning | TAE | Berrien | 43 min |
| Jul 15, 3:56 PM EDT | Severe Thunderstorm Warning | TAE | Thomas | 49 min |
| Jul 15, 4:19 PM EDT | Severe Thunderstorm Warning | TAE | Worth | 41 min |
| Jul 15, 4:20 PM EDT | Areal Flood Advisory | TAE | Berrien | 115 min |
| Jul 15, 5:10 PM EDT | Areal Flood Advisory | TAE | Turner, Worth | 65 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.